Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

What causes radiating pain from hip to leg after lumbar surgeries?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9487 Questions
Question
mY WIFE HAS TERRIBLE PAIN FROM HER HIP WHICH RUNS DOWN HER LEFT LEG TO HER ANKLE AND FEET. only LAYING DOWN HAS HELPED AND SHE HAS BEEN DOWN SINCE jULY, 2013 WITH THE PAIN
Posted Sun, 26 Jan 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Praveen Tayal 19 minutes later
Brief Answer: Lkely to be due to nerve compression. Detailed Answer: Hello, Thanks for posting your query. Since your wife has already had lumbar surgeries the radiating pain she is having is likely to be due to nerve root compression at the level of lumbar spine. A primary hip pathology like labral tear also needs to be ruled out after proper investigations. For a post surgical nerve related pain it is best to consult a neurologist for a physical examination. medicines like pregabalin Gabapentin muscle relaxants and methylcobalain supplements will help in relieving the pain. The following measures will help with the pain • Lie on a hard bed. • Anti -inflammatory drugs like Tablet Motrin 1 tablet as and when required ( dont repeat a dose before 6 hours) with food. • Avoid forward bending. • Correct your posture while sitting • Avoid prolonged sitting • Avoid strenuous activity & lifting heavy weights. • Apply diclofenac gel on the affected area. Warm compresses will also help. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor